starting/stopping humira

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

LMills
Veteran Member


Date Joined Apr 2008
Total Posts : 1753
   Posted 10/21/2008 8:16 PM (GMT -7)   
I started humira a while back, have taken the initial four pens and the two, and was supposed to do one tonight save for the fact that either I am too much of a wimp to go through with it and/or the irregular amount of pain is just that--irregular. I called the pharmacist and she said that given the way it feels in spite of the fact that I change injection sites and use ice I should talk to my doctor about this.

What I want to know is if anyone else has gone through this and if you decided to stop right after you started.

I feel fine generally I think due to my other medication and the fact that I have been careful with diet. I'm wanting to cut out bread, sugar, and dairy from my diet once I can afford it because I believe I can keep my improvement with that and the less extreme medications I am taking now.

I wanted to take humira, but it got progressively worse with each injection...It's making me question if it's really worth it considering the potential health risks, price, insurance ordeals, etc. when I may be able to stay well if I just try a new diet and stay on the old medication.

I just really need some input...I can't seem to shake of the depression and the stress, and I cant think that the injections are helping. It would be so nice to sleep for a while and not have to wake/deal with the chaos that is my school week.
20 years old, Diagnosed with moderate to severe Crohn's and Colitis in May of 2008.
Currently taking:
Prednisone(down to 10 mg), pentasa, bentyl as needed, prilosec, tandem plus, humira, and good probiotics
Surgery for ectopic pregnancy most likely the result of severe Crohn's inflammation in July of 2008.
http://weblog.xanga.com/harlequin_garret


gachrons
Veteran Member


Date Joined Mar 2007
Total Posts : 4527
   Posted 10/22/2008 12:49 PM (GMT -7)   
bump
Hallarious woman over 50 ,CD ,IBS 27 years--resection,fistula's,obstructions,and still alive.lol gail


Stef17
Veteran Member


Date Joined Feb 2003
Total Posts : 1811
   Posted 10/22/2008 1:00 PM (GMT -7)   
Do you think the Humira isn't helping? OR - is it just to painful to stick yourself? I don't think it's awful to stop it IF you are willing and able to keep your illness under control through other measures (diet/other meds/etc). BUT, if you are thinking of stopping because you just can't bear the thought of the injection... then maybe that isn't the best idea. I totally understand how hideous those shots are. I HATE them. They hurt so bad. I get all worked up and stressed out just thinking about "It's time for my shot tonight..." Is there anyone who can give it to you? I know I CANNOT stick myself, so I make my husband do it. Do you have friend or a parent or anyone who could do it so you don't have to? Maybe that would help. Then again, maybe not. You have to really think about why you want to stop. If you truly don't think it's helping, then stop. But if it's the anxiety of the shot, maybe you have options that can ease your stress in that area. (((HUGS)))

sammies
Regular Member


Date Joined Feb 2008
Total Posts : 493
   Posted 10/22/2008 4:51 PM (GMT -7)   
Hi--I think what you're feeling is normal and made worse but just plain being sick with this disease. I've been doing the shots since July 1 and I still get a little scared before each one. There is something a little whacked about inflicting pain on yourself. I often ask my diabetic friend how she does this several times a day!

But, I will say the pens don't hurt that much (I can deal with 10seconds) and I have had very little bruising and no welts. My husband holds/pinches the skin and I do the pen. Stef's idea of a friend or relative to help you is a really good one. Did you have the humira nurse come out for the first set of injections? I didn't b/c they had the wrong phone number for me and I wound up messing up one of the pens. Perhaps you might call humira and have them send a nurse or second nurse out to help with your next injection. If you are at a college, is there someone in the health center/infirmary who might help? Is there a nursing or med school program? Perhaps there's a student nurse who might be interested in helping?

My neighbor is a pharmaceutical guru--he suggested that I hyrdate big time and stretch my thigh the day before and of the shot. It does seem to help.

This med is working slowly for me but I'm hanging on. Sending good vibes your way!
23 years with moderate Crohn's/colitis; fistulizing crohn's; pentasa; started humira 7/1/08


LMills
Veteran Member


Date Joined Apr 2008
Total Posts : 1753
   Posted 10/22/2008 8:25 PM (GMT -7)   
The odd thing is that I used to be terribly self-destructive and had no problem leaving deep gashes in my legs yet this small amount of liquid stresses me out so much. I know most of it is psychological. I finally simply went through with it tonight since not taking it was bothering me so much. Yes, it hurt, but I have to remind myself that, positively, it far outweighs the horrible pain of a flare.

Thank you guys for your input!! It's nice to know real people are going through the same anxiety elsewhere(though I wish no one had to at all).
20 years old, Diagnosed with moderate to severe Crohn's and Colitis in May of 2008.
Currently taking:
Prednisone(down to 10 mg), pentasa, bentyl as needed, prilosec, tandem plus, humira, and good probiotics
Surgery for ectopic pregnancy most likely the result of severe Crohn's inflammation in July of 2008.
http://weblog.xanga.com/harlequin_garret


Stef17
Veteran Member


Date Joined Feb 2003
Total Posts : 1811
   Posted 10/23/2008 7:50 AM (GMT -7)   
Hang in there girl!!! It is definitely a traumatic event for me - I hate that stupid shot. BUT, you are right, it is a psychological thing and you are very wise to remind yourself that the pain of the shot is small in light of a nasty flare. That's what makes me take my shot too. Just think - it won't be forever... in a few more years there will be something new to take and Humira shots will be old news! You can keep going!!! (((HUGS)))

BuzyBum
Regular Member


Date Joined Feb 2004
Total Posts : 122
   Posted 10/23/2008 8:33 AM (GMT -7)   
For me I found waiting for the click was the most traumatic bit. I think if the click wasn't so loud and dramatic I wouldn't have been as worried about it. I used to sit there for ages before I'd click it. I used to ice the skin and found it didn't hurt too much. Easier to ice the skin on your thighs than your stomach though. I could ice my thigh till it went numb but my stomach was abit more difficult to keep the ice on, but in general, with no ice, the stomach hurt less. I'm not on it anymore thankfully as it would always stress me knowing I had to stab myself again. Good luck.
37yr old woman UK. Diagnosed with crohns in 95. Currently on 2400mg asacol, 100mg Azathioprine, 35mg pred (tapering one a week, then finish). Been on Remicade once which worked well for me, but they took me off it. Flared up again. Took Humira but it didn't seem to agree with me, but thinking it was now an infection rather than side effects from Humira. Now back on Remicade, had 2 infusions so far and no reactions as yet. Consultant wants me to have a colostomy bag fitted, I've refused and want to try as many options as possible.

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 8:19 PM (GMT -7)
There are a total of 2,735,707 posts in 301,325 threads.
View Active Threads


Who's Online
This forum has 151422 registered members. Please welcome our newest member, Gabor88.
322 Guest(s), 13 Registered Member(s) are currently online.  Details
Krimpet 🍔, FearBug, tickcheckguy, ppm guy, NiceGuyEddie, Loutucky, Girlie, NewspaperLover, Sheeks175, MusicForLife, Suffering34, Nomar Lupron 4 Me, straydog


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer